Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 83, NWS Green Bay, WI

November 29, 2016

NWS Green Bay, WI issued this small craft advisory at Nov 29, 2016, 3:06 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2016, 3:06 AM CST (09:06 UTC)
Expired
Nov 29, 2016, 9:07 PM CST
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

922 
WHUS73 KGRB 290906
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
306 AM CST TUE NOV 29 2016

...GUSTY SOUTHWEST WINDS AND LARGE WAVES EXPECTED THROUGH THIS
EVENING...

.A CONTINUED TIGHT PRESSURE GRADIENT WILL KEEP WINDS GUSTY TODAY
ACROSS THE WESTERN GREAT LAKES REGION. ALTHOUGH WINDS MAY APPROACH
OR HIT GALE FORCE AT TIMES THIS AFTERNOON, WINDS ARE EXPECTED TO
STAY BELOW GALE FORCE FOR MUCH OF THE DAY. WHILE WINDS WILL
SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA THIS AFTERNOON, WAVES
WILL REMAIN ELEVATED ACROSS THE LAKE MICHIGAN NEARSHORE WATERS
THROUGH THIS EVENING. 

LMZ541>543-291715-
/O.EXP.KGRB.GL.W.0013.000000T0000Z-161129T0900Z/
/O.NEW.KGRB.SC.Y.0083.161129T0906Z-161130T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
306 AM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS...SOUTHWEST WINDS TO 30 KNOTS. OCCASIONAL GUSTS TO 35
  KNOTS. WINDS SUBSIDING TO 10 TO 15 KNOTS THIS EVENING.

* WAVES...5 TO 8 FEET TODAY, SUBSIDING TO 4 TO 7 FEET THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-291715-
/O.EXP.KGRB.SC.Y.0082.000000T0000Z-161129T0900Z/
/O.NEW.KGRB.SC.Y.0083.161129T0906Z-161130T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
306 AM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS...SOUTHWEST WINDS TO 30 KNOTS. 

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
5 follow-up statements
418 
WHUS73 KGRB 291638
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1038 AM CST TUE NOV 29 2016

...GUSTY SOUTHWEST WINDS AND LARGE WAVES EXPECTED THROUGH THIS
EVENING...

.A CONTINUED TIGHT PRESSURE GRADIENT WILL KEEP WINDS GUSTY ACROSS
THE WESTERN GREAT LAKES REGION...WITH A FEW GUSTS APPROACHING GALE
FORCE THIS AFTERNOON. ALTHOUGH WINDS WILL DIMINISH BELOW SMALL
CRAFT ADVISORY CRITERIA LATE THIS AFTERNOON...WAVES WILL REMAIN
ELEVATED ACROSS THE LAKE MICHIGAN NEARSHORE WATERS THROUGH THIS
EVENING.

LMZ521-522-300000-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-161130T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1038 AM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-300045-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-161130T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1038 AM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS. WINDS SUBSIDING TO 10 TO 15
  KNOTS THIS EVENING.

* WAVES...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET LATE THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
365 
WHUS73 KGRB 292129
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CST TUE NOV 29 2016

...LARGE WAVES TO CONTINUE THROUGH THIS EVENING...

.ALTHOUGH WINDS HAVE BEGUN TO DIMINISH TO BELOW SMALL CRAFT
ADVISORY CRITERIA...WAVES WILL REMAIN ELEVATED ACROSS THE LAKE
MICHIGAN NEARSHORE WATERS THROUGH THIS EVENING.

LMZ521-522-300000-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-161130T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
329 PM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...SOUTHWEST 10 TO 20 KTS

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-300530-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-161130T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
329 PM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS...SUBSIDING TO 10 TO 15
  KNOTS THIS EVENING.

* WAVES...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET LATE THIS 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
557 
WHUS73 KGRB 292351
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
551 PM CST TUE NOV 29 2016

...WINDS AND WAVES DIMINISHING THIS EVENING...

.ALTHOUGH WINDS CONTINUE TO DIMINISH EARLY THIS EVENING...WAVES
WILL REMAIN ELEVATED ALONG THE LAKE MICHIGAN NEARSHORE WATERS
THROUGH THE EVENING HOURS.

LMZ521-522-300100-
/O.EXP.KGRB.SC.Y.0083.000000T0000Z-161130T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
551 PM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

$$

LMZ541>543-300300-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-161130T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
551 PM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...SOUTHWEST SUBSIDING TO 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET EARLY...SUBSIDING TO 2 TO 3 FEET LATE THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
191 
WHUS73 KGRB 300304
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
904 PM CST TUE NOV 29 2016

...WINDS AND WAVES DIMINISHING THIS EVENING...

.WAVES WILL CONTINUE TO DIMINISH THIS EVENING.

LMZ541>543-300415-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-161130T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
904 PM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...SOUTHWEST 10 TO 15 KNOTS.

* WAVES...SUBSIDING TO 2 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
835 
WHUS73 KGRB 300307
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
907 PM CST TUE NOV 29 2016

...WINDS AND WAVES DIMINISHING THIS EVENING...

.WAVES WILL CONTINUE TO DIMINISH THIS EVENING.

LMZ541>543-300415-
/O.CAN.KGRB.SC.Y.0083.000000T0000Z-161130T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
907 PM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 3:06 AM CST, 0 minutes earlier.

Area forecast discussion, Nov 29, 3:06 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
306 AM CST Tue Nov 29 2016

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 306 AM CST Tue Nov 29 2016

An occluded front is currently making its way through the western
Great Lakes, which will bring an end to the widespread rain across
the cwa. Despite the passage of this frontal boundary, the main
surface low will remain to the north, with the mid level low to
the west over Minnesota. Wrap around moisture will bring a
continued chance for showers across the north as a mid level
shortwave tracks around the main low situated to the west.
Satellite imagery shows some clearing is possible across central
and east-central Wisconsin this morning, with skies remaining
mostly cloudy to the north. The later arrival of cold air and some
sunshine will mean highs will be highest across east-central
Wisconsin around 50, with highs in the upper 30s further north
under mostly cloudy skies and a sooner arrival of cold air from
the west. A continued tight pressure gradient will bring gusty
winds to the area today, with the highest winds across central and
east-central Wisconsin.

Fairly dry conditions are expected tonight as another occluded
front pushes through the western Great Lakes region. Additional
showers are expected across the area on Wednesday as the main
surface low tracks across northern Wisconsin coincident with a mid
level shortwave. Given the push of cooler air, some snow may mix
in at times across the north. Highs on Wednesday will be limited
to the upper 30s to lower 40s across the forecast area.

.LONG TERM...Wednesday Night Through Monday
Issued at 306 AM CST Tue Nov 29 2016

Expect a cooling trend late this week, with cooler temperatures
prevaililng for the weekend into early next week. Though daytime
highs will be cooler, they should still be at least a few degrees
warmer than normal.

A surface low and mid level cyclone will bring a chance for light
snow Wednesday night into Thursday morning, starting out as rain
or a mix at some locations, but amounts should be light.
Precipitation chances will come to an end across most of the area
by Thursday afternoon, but are expected to linger in north central
Wisconsin due to lake effect. Generally dry weather should prevail
on Saturday as a surface ridge reaches Wisconsin.

Models showed significant differences by early next week so have
not made changes to initial model blend for that part of the
forecast. Hopefully they come into better agreement over the next
12 to 24 hours.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1024 PM CST Mon Nov 28 2016

LIFR/IFR cigs and MVFR/IFR vsbys expected most of
tonight as a band of rain passes over the state. Conditions
expected to begin to improve shortly late tonight into Tuesday
morning after a surface front passes through, winds shift to the
southwest and the precipitation diminishes. The southwest winds
will allow a mild and drier air mass to pour into the area for
Tuesday. Surface winds will gradually subside tonight after the
frontal passage.
&&

.MARINE...
Issued at 306 AM CST Tue Nov 29 2016

Gale force winds appear to have come to an end across the
nearshore waters early this morning. Therefore have allowed the
Gale Warnings to expire on time. A continued tight pressure
gradient will keep winds gusty today across the western Great
Lakes region. Although winds may approach or hit Gale Force at
times this afternoon, winds are expected to stay below Gale Force
for much of the day. While winds will subside below Small Craft
Advisory Criteria this afternoon, waves will remain elevated
across the Lake Michigan nearshore waters through this evening.
Therefore will issue a Small Craft Advisory for the Lake Michigan
nearshore waters through this evening and extend the Advisory for
the central and southern Bay of Green Bay through this afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MG
AVIATION.......TDH
MARINE.........Kurimski
Hazardous weather outlook, Nov 28, 2:24 PM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
224 PM CST MON NOV 28 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
224 PM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING...
MAINLY SOUTH OF HIGHWAY 10. SEVERE STORMS ARE NOT EXPECTED...HOWEVER
ANY STORM THAT DOES DEVELOP COULD PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. ANY REPORTS
OF SMALL HAIL ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN WOULD BE
APPRECIATED.

LMZ521-522-541>543-292030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
224 PM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SOUTHEAST WINDS WILL GUST TO GALE FORCE ALONG THE LAKE MICHIGAN
SHORE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ECKBERG/KIECKBUSCH

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.